Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 44, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 3, 2013, 7:17 PM EDT for Wake County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2013, 7:17 PM EDT (23:17 UTC)
- Expired
- Aug 3, 2013, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 30 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1464 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
833
WGUS52 KRAH 032317
FFWRAH
NCC183-040215-
/O.NEW.KRAH.FF.W.0044.130803T2317Z-130804T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
717 PM EDT SAT AUG 3 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1015 PM EDT
* AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER WAKE
COUNTY. DOPPLER RADAR ESTIMATED THAT 2.0 TO 2.5 INCHES OF RAIN HAS
FALLEN NEAR THE RALEIGH DURHAM INTERNATIONAL AIRPORT.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WAKE FOREST...RDU
INTERNATIONAL...RALEIGH...GARNER AND CARY.
AN ADDITIONAL 1.0 OF RAINFALL IS STILL POSSIBLE RESULTING IN
ADDITIONAL FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3602 7855 3586 7827 3572 7843 3571 7847
3552 7871 3561 7899 3580 7893 3587 7889
3587 7883 3593 7881 3592 7876 3598 7871
3601 7870 3603 7875 3608 7874 3607 7868
$$
232 follow-up statements
323
WGUS72 KRAH 040001
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
801 PM EDT SAT AUG 3 2013
NCC183-040215-
/O.CON.KRAH.FF.W.0044.000000T0000Z-130804T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
801 PM EDT SAT AUG 3 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR WAKE
COUNTY...
AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN CENTRAL SOUTHERN WAKE
COUNTY. DOPPLER RADAR ESTIMATED THAT A SWATH OF 1.5 TO 2.0 INCHES
HAS FALLEN FROM CARY TOWARDS THE LAKE WHEELER AREA. AN ADDITIONAL
HALF TO ONE INCH OF RAINFALL IS POSSIBLE OVER THE NEXT HOUR.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
CARY...LAKE WHEELER AND GARNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
&&
LAT...LON 3602 7855 3586 7827 3572 7843 3571 7847
3552 7871 3561 7899 3580 7893 3587 7889
3587 7883 3593 7881 3592 7876 3598 7871
3601 7870 3603 7875 3608 7874 3607 7868
$$
23364
WGUS72 KRAH 040129
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
929 PM EDT SAT AUG 3 2013
NCC183-040137-
/O.CAN.KRAH.FF.W.0044.000000T0000Z-130804T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
929 PM EDT SAT AUG 3 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WAKE COUNTY...
THE STORM WHICH PROMPTED THE FLASH FLOOD WARNING HAS MOVED OUT OF
THE AREA.
IF YOU OBSERVED ANY FLOODING...PLEASE REPORT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN RALEIGH.
LAT...LON 3602 7855 3586 7827 3572 7843 3571 7847
3552 7871 3561 7899 3580 7893 3587 7889
3587 7883 3593 7881 3592 7876 3598 7871
3601 7870 3603 7875 3608 7874 3607 7868
$$
23What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:20 PM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Aug 3, 2:20 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 220 PM EDT SAT AUG 3 2013 .SYNOPSIS... SEVERAL SHORTWAVE TROUGHS ACROSS CENTRAL NORTH CAROLINA WILL YIELD UNSETTLED WEATHER THROUGH THE EVENING BEFORE A STRONGER COLD FRONT APPROACHES FROM THE NORTH ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 215 PM SATURDAY... TODAY AND TONIGHT: A HOT AND HUMID DAY IS EXPECTED ACROSS CENTRAL NC AS TEMPERATURES CLIMB THROUGH THE 80S TO THE LOWER 90S ACCOMPANIED BY DEWPOINTS IN THE LOWER TO MID 70S. AS MVFR CEILINGS PERSIST IN SOME LOCATIONS...SOME SMALLER DIFFERENTIAL HEATING BOUNDARIES ARE SETTING UP IN ADDITION TO TWO MORE DEFINED BOUNDARIES ALREADY PRODUCING SOME SHOWERS. THE FIRST IS LOCATED ACROSS THE NORTHERN PIEDMONT WITH THE SECOND BEING THE REMNANTS OF THE WASHED OUT FRONT WHICH IS LINING UP JUST EAST OF THE I-95 CORRIDOR. THESE TWO BOUNDARIES WILL BE THE MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON WITH THE NORTHERN BOUNDARY EVENTUALLY CATCHING UP WITH THE SOUTHERN BOUNDARY ALONG THE EASTERN TIER OF THE CWA. LATER THIS AFTERNOON...INTERACTION WITH THE SEA BREEZE MAY PROVIDE SOME ADDITIONAL LIFT AND ORGANIZATION THUNDERSTORMS. AS FAR AS SEVERE PARAMETERS ARE CONCERNED...MLCAPE VALUES OF 1500-2000 J/KG ARE EXPECTED WITH VERY LARGE LOW LEVEL LAPSE RATES. MID-LEVEL LAPSE RATES AROUND 6 ARE NOT NEARLY AS IMPRESSIVE AS THEIR LOW LEVEL COUNTERPARTS AND WILL HELP LIMIT VERTICAL ACCELERATION THIS AFTERNOON. DCAPE VALUES WILL REMAIN HIGHEST ALONG THE SOUTHERN AND EASTERNMOST EXTENTS OF THE CWA...NEAR 1000J/KG. EFFECTIVE SHEAR VALUES...WHILE NOT EXCEPTIONAL COULD REACH 20-30 KNOTS BY AFTERNOON...MAKING A FEW MULTICELLS POSSIBLE...BUT NOT WIDESPREAD BY ANY MEANS. HIGH RESOLUTION CONVECTION ALLOWING MODELS HAVE ALREADY PICKED UP ON THE SMALLER SHOWERS CURRENTLY ONGOING AND ALL AGREE ON A SIMILAR SOLUTION OF SCATTERED SHOWERS AND STORMS IN THE SANDHILLS AND COASTAL PLAIN LATER THIS AFTERNOON BUT LACK ANY REAL ORGANIZATION. WINDS ARE EXPECTED TO REMAIN SOUTHWESTERLY AT 5-10 KNOTS THROUGH THE REMAINDER OF THE AFTERNOON WITH VERY LITTLE GUSTING EXPECTED...MAYBE 10-15 KNOTS THIS AFTERNOON WITH HIGHER LOCALIZED GUSTS NEAR CONVECTION. HIGH TEMPERATURES MAY VARY THIS AFTERNOON DEPENDING ON CONTINUED CLOUD COVER BUT AT LEAST SOME SPOTS SHOULD SEE TEMPERATURES IN THE LOWER 90S WITH THE REST SETTLING AT LEAST IN THE UPPER 80S. TONIGHT THERE IS A CHANCE OF ANOTHER ROUND OF FOG AND/OR LOW STRATUS WITH THE PRIMARY MODE BEING EITHER MVFR VISIBILITIES OR IFR/LIFR CEILINGS. THIS WILL MOST LIKELY OCCUR AFTER 6Z THROUGH SUNRISE. LOW TEMPERATURES SHOULD MODERATE SLIGHTLY FROM NORTH TO SOUTH UPPER 60S TO LOW 70S WITH DEWPOINTS LOOKING VERY SIMILAR. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... AS OF 215 PM SATURDAY... SUNDAY WILL FEATURE A COLD FRONT PUSHING THROUGH THE CWA FROM NORTH TO SOUTH. WITH AN UPPER LEVEL TROUGH IN PLACE OVER THE REGION... THE SYNOPTIC SCALE SURFACE PATTERN INCLUDES A STRONG HIGH OVER THE UPPER MIDWEST AND A SURFACE LOW OVER ONTARIO. AS THE FRONT PASSES...THESE TWO FEATURES WILL BOTH HELP BREEZY NORTHERLY FLOW REPLACE THE SOUTHWESTERLY FLOW. MAX TEMPERATURES WILL DEPEND UPON THE PROGRESS OF THE FRONT BUT IN GENERAL WILL SEE MID TO UPPER 80S IN THE NORTH WITH LOW 90S TO THE SOUTH. AS THE FRONT PASSES CONDITIONS DRY OUT SIGNIFICANTLY AS PRECIPITABLE WATERS WILL DROP TO LESS THAN AN INCH. LAPSE RATES ARE VERY WEAK AND INSTABILITY WILL DROP TO ZERO. THAT BEING SAID...SOUTH OF THE FRONT PW VALUES WILL BE NEAR AN INCH AN A HALF WITH 1000-1500 J/KG OF INSTABILITY. DCAPE VALUES WILL BE NEAR 1000 J/KG. ANY CONVECTION WILL BE CONFINED TO FAYETTEVILLE SOUTHWARD AND IS NOT LIKELY TO BE SEVERE BUT SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE. LOWS SUNDAY NIGHT WILL BE SIGNIFICANTLY COOLER ESPECIALLY IN THE NORTH WHERE LOWER 60S AND EVEN AN ISOLATED UPPER 50 IS POSSIBLE. LOW TO MIDDLE 60S WILL PREVAIL IN THE SOUTH. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 155 PM SATURDAY... MONDAY... A COLD FRONT PASSING TO THE SOUTH OF THE AREA WILL GIVE WAY TO A PLEASANT DAY ON MONDAY WITH HIGH PRESSURE EDGING INTO NC FROM THE NORTH. A SHOT OF LOWER DEWPOINTS IN THE UPPER 50S AND LOWER 60S WILL LIMIT INSTABILITY AND THE FORECAST WILL BE DRY. THE UPPER LEVEL FLOW WILL REMAIN NORTHWESTERLY CYCLONIC FLOW PERSISTS OVER EASTERN CANADA. MODELS INDICATE SOME CIRRUS MAY SPILL INTO WESTERN NC LATE IN THE DAY AHEAD OF CONVECTION OVER THE MIDWEST. HIGHS WILL BE BELOW NORMAL IN THE MID AND UPPER 80S. MONDAY NIGHT THROUGH TUESDAY NIGHT... THE PROGRESSIVE HIGH PRESSURE JUST TO OUR NORTH WILL MOVE QUICKLY OFFSHORE...MAINTAINING SOME INFLUENCE OVER THE NORTHEASTERN CWA WHILE ALLOWING RETURN FLOW TO DEVELOP OVER THE WEST BY MONDAY NIGHT. THIS INCREASING MOISTURE COMBINED WITH THE POTENTIAL FOR A DISTURBANCE UPSTREAM TO ADVECT SOUTHEAST ACROSS THE APPALACHIANS MAY LEAD TO SHOWERS/STORMS OVER THE WESTERN PORTION OF THE CWA LATE MONDAY NIGHT...CONTINUING INTO TUESDAY. CONFIDENCE IN COVERAGE IS LOW AT THIS TIME DUE TO UNCERTAINTY IN NORTHWEST FLOW PATTERNS...BUT THERE IS ENOUGH MODEL AGREEMENT FOR AT LEAST A SLIGHT CHANCE OVER THE NORTHWEST PIEDMONT MONDAY NIGHT...WITH A SOLID CHANCE ON TUESDAY. LOWS ON MONDAY NIGHT SHOULD RANGE FROM THE MID/UPPER 60S IN THE SOUTH AND WEST TO LOWER 60S IN THE NORTHEAST. HIGHS TUESDAY IN THE LOW TO MID 80S. WEDNESDAY THROUGH SATURDAY... MOIST SOUTHERLY FLOW WILL DOMINATE IN THE LOW LEVELS FOR THE LATER HALF OF THE WEEK..WHILE THE UPPER LEVEL FLOW FLATTENS OUT A BIT IN RESPONSE TO THE UPPER LEVEL RIDGE BUILDING FROM THE SOUTHERN PLAIN ACROSS THE DEEP SOUTH. PRECIP CHANCES SHOULD BE MOSTLY CLIMATOLOGICAL WEDNESDAY AND THURSDAY WITH DIURNAL SHOWERS AND STORMS FAVORED SLIGHTLY OVER THE WEST. BY THE END OF THE WEEK...A SLOW MOVING COLD FRONT...ATTENDANT TO AN UPPER-LEVEL LOW OVER THE NORTHERN GREAT LAKES...WILL SLIP SOUTHEAST INTO OUT REGION. BASED ON CURRENT MODEL PROJECTIONS...THE DYNAMIC FORCING AND MOISTURE WILL BE LIMITED...AND THE FRONT MAY HAVE A HARD TIME MAKING IT ALL THE WAY THROUGH NC. NONETHELESS...THERE SHOULD BE A PERIOD OF HIGHER THAN NORMAL POPS BETWEEN LATE FRIDAY AND SATURDAY. HIGHS MOSTLY IN THE MID AND UPPER 80S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 130 PM SATURDAY... 24 HOUR TAF PERIOD: A FEW MVFR CEILINGS HANGING ON OUT THERE BUT CONDITIONS HAVE GONE LARGELY VFR. EASTERN TERMINALS INCLUDING KRDU WILL BE AT GREATER RISK FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON COMPARED TO KINT AND KGSO. LOCALIZED HEAVY RAIN AND ISOLATED SEVERE STORMS ARE POSSIBLE WITH WIND THE PRIMARY THREAT. A MORE PROMINENT BOUNDARY SETTING UP FROM SOUTHWEST TO NORTHEAST NEAR THE I-95 CORRIDOR WILL MAKE KFAY AND KRWI THE MOST LIKELY PLACE FOR STORMS THIS AFTERNOON..ESPECIALLY AS THE SEA BREEZE BEGINS TO INTERACT WITH THIS BOUNDARY. OTHERWISE EXPECT SOUTHWESTERLY WINDS AT 5-10 KNOTS THROUGH THE AFTERNOON INTO THE EVENING. OVERNIGHT THERE WILL ONCE AGAIN BE A CHANCE FOR FOG AND LOW STRATUS AT MOST LOCATIONS WITH MVFR VISIBILITIES AND/OR IFR CEILINGS THE MOST LIKELY IMPACTS. FOR SUNDAY A FRONT WILL CROSS THE AREA FROM NORTH TO SOUTH AND WINDS WILL BECOME NORTHERLY NEAR 10 KNOTS AFTER FRONTAL PASSAGE WITH SOME GUSTS TO 15 KNOTS EXPECTED IN THE AFTERNOON. SCATTERED TO BROKEN CEILINGS NEAR 7 KFT SHOULD PREVAIL THROUGH THE END OF THE TAF PERIOD. LONG TERM: MONDAY SHOULD SEE VFR CONDITIONS PREVAIL WITH INCREASING CHANCES FOR CONVECTION AND SUB-VFR CONDITIONS THROUGH MIDWEEK BEFORE A WEAK FRONT APPROACHES FOR THE END OF THE WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ELLIS NEAR TERM...ELLIS SHORT TERM...ELLIS LONG TERM...SMITH AVIATION...ELLIS
Hazardous weather outlook, Aug 3, 3:29 PM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 329 PM EDT SAT AUG 3 2013 NCZ007>011-021>028-038>043-073>077-041930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- 329 PM EDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON INTO THIS EVENING...WITH THE PRIMARY THREAT BEING DAMAGING WIND. FREQUENT LIGHTNING IS POSSIBLE IN ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ078-083>086-088-089-041930- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 329 PM EDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON INTO THIS EVENING...WITH THE PRIMARY THREAT BEING DAMAGING WIND. FREQUENT LIGHTNING IS POSSIBLE IN ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE SUNDAY AFTERNOON AS A COLD FRONT MOVES THROUGH CENTRAL NORTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 3, 2:40 PM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
240 PM EDT SAT AUG 3 2013
NCZ007-008-024-025-031945-
DURHAM-GRANVILLE-ORANGE-PERSON-
240 PM EDT SAT AUG 3 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON...ORANGE...GRANVILLE
AND DURHAM COUNTIES THROUGH 345 PM EDT...
AT 240 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SURL...OR ABOUT 8 MILES SOUTH OF ROXBORO...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SURL...BEREA...OXFORD.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 191 AND 206.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3645 7852 3616 7850 3613 7875 3614 7916
3638 7914
TIME...MOT...LOC 1840Z 265DEG 18KT 3629 7891
23Special weather statement, Aug 3, 4:09 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
409 PM EDT SAT AUG 3 2013
NCZ010-011-032115-
HALIFAX-WARREN-
409 PM EDT SAT AUG 3 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 515 PM EDT...
AT 408 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NORLINA...OR ABOUT OVER WARRENTON...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MACON...LAKE GASTON...
LITTLETON...ROSEMARY...ROANOKE RAPIDS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 223 AND 233.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 160 AND 173.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
IF ON OR NEAR LAKE GASTON...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE IMMEDIATELY. DEADLY LIGHTNING STRIKES CAN OCCUR
WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN
AND WIND. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3651 7788 3651 7781 3648 7776 3649 7773
3649 7764 3645 7763 3644 7760 3624 7758
3632 7828 3655 7832 3655 7790
TIME...MOT...LOC 2008Z 258DEG 24KT 3645 7815
KRRSpecial weather statement, Aug 3, 6:06 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT SAT AUG 3 2013
NCZ024-032300-
ORANGE-
606 PM EDT SAT AUG 3 2013
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS ORANGE COUNTY THROUGH
700 PM EDT...
AT 606 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 5 MILES SOUTHEAST OF CARR...OR ABOUT 7 MILES
SOUTH OF PROSPECT HILL...MOVING EAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE...HILLSBOROUGH...SCHLEY.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 157 AND 170.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
&&
LAT...LON 3624 7895 3621 7895 3602 7899 3606 7927
3607 7926 3625 7926
TIME...MOT...LOC 2206Z 275DEG 11KT 3615 7917
23Special weather statement, Aug 3, 6:44 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT SAT AUG 3 2013
NCZ025-041-032345-
DURHAM-WAKE-
644 PM EDT SAT AUG 3 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE AND EASTERN DURHAM
COUNTIES THROUGH 745 PM EDT...
AT 642 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER RDU
INTERNATIONAL...OR ABOUT 7 MILES NORTHEAST OF CARY...MOVING SOUTHEAST
AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RALEIGH...NEW
HOPE...KNIGHTDALE... AND MORRISVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. HEAVY RAIN WILL RESULT IN PONDING OF WATER ON
ROADWAYS...STANDING WATER IN LOW LYING AREAS AND MINOR FLOODING OF
CREEKS...STREAMS AND AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO
SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...ESPECIALLY
IN URBAN AREAS WHERE PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH
FLOODING.
&&
LAT...LON 3584 7828 3576 7835 3571 7847 3562 7858
3581 7893 3586 7891 3602 7880
TIME...MOT...LOC 2242Z 298DEG 18KT 3587 7873
77Local storm report, Aug 3, 6:49 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG BETHESDA 35.95N 78.85W
08/03/2013 DURHAM NC 911 CALL CENTER
A TREE FELL ON A POWER LINE AND CAUGHT FIRE
&&
EVENT NUMBER RAH1300888
KRRThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:24 PM EDT | Areal Flood Advisory | RAH | Cumberland, Sampson | 3 hr |
| Aug 2, 10:46 PM EDT | Flash Flood Warning | RAH | Cumberland, Sampson | 3 hr |
| Aug 3, 12:05 AM EDT | Special Weather Statement | RAH | Cumberland | 25 min |
| Aug 3, 12:17 AM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 43 min |
| Aug 3, 12:53 AM EDT | Special Weather Statement | RAH | Harnett | 52 min |
| Aug 3, 2:40 PM EDT | Special Weather Statement | RAH | Granville, Person | 65 min |
| Aug 3, 3:21 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 39 min |
| Aug 3, 3:58 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 47 min |
| Aug 3, 4:09 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 66 min |
| Aug 3, 6:05 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 40 min |
| Aug 3, 6:06 PM EDT | Special Weather Statement | RAH | Orange | 54 min |
| Aug 3, 6:44 PM EDT | Special Weather Statement | RAH | Wake | 61 min |
| Aug 3, 6:56 PM EDT | Areal Flood Advisory | RAH | Wake | 94 min |
| Aug 3, 6:57 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 48 min |
| Aug 3, 7:20 PM EDT | Special Weather Statement | RAH | Halifax | 55 min |
| Aug 3, 7:58 PM EDT | Special Weather Statement | RAH | Nash | 62 min |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.